• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Trintellix

H

Halfpint

Well-known member
Joined
Feb 2, 2020
Messages
46
Location
Ontario
I have been taking this for 3-4 months. It does a great job on the depression and anxiety, because, instead of being expressed in unhealthy ways, I strongly believe, the emotions are being controlled, BUT I also believe the medication is changing my brain, my gut, my sleep, my physical strength, etc in harmful ways. I am exhausted most of the time, have strong stomach pains (nausea and poor digestion), back and muscle pain, constant ringing in my ears, headaches, eye pain, don't sleep well, hair loss and lack lustre and bounce, etc. It's almost like the expression of pain has simply shifted from an emotional expression to a physical one. Cognitively, I think my memory is going, my concentration is poor and my stamina is low. Which pain do I choose? Or which pain will I accept? Which work do I do? Or what do I let go of (if I end up with no med?)

Anyone else use Trintellix?

I have newly been diagnosed with BPD, and previously, depression, anxiety, PTSD, adhd, others I can't remember. I think BPD is the proper diagnosis, with PTSD (trauma) as the cause.

Any peer comments, support, or advice is greatly appreciated!

It's wintery here, but a nice winter.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
51,986
Location
Lancashire
Hiya. I have never heard of this medication before. I would advise that you go back to your doc and ask for something else. There are a plethora of meds out there and I had to be tried on loads before they found the one that suited me best. Everyone responds differently to meds so it could be you are intolerant of this one.
 
Eleison

Eleison

Well-known member
Joined
Jun 21, 2008
Messages
808
Location
London
I have a similar diagnosis to you! I've been on it [it's Vortioxetine here] for several years now. The stomach pain and nausea did wear off though it took a while. I find it helps me so much, but it's not for everyone.
 
H

Halfpint

Well-known member
Joined
Feb 2, 2020
Messages
46
Location
Ontario
Thanks for your reply. I have also tried over 30 different types of meds, antipsychotics, antidepressants (ssri, snri, tricyclic), this is the first one that's worked, but at what cost? I certainly don't want to go to the pit again! I will be going back to dr but she will only see me mid-march.
 
H

Halfpint

Well-known member
Joined
Feb 2, 2020
Messages
46
Location
Ontario
Hi Eleison, any idea how long with the stomach issues? I was back at emergency today, with lots of pain in stomach, chest, mid-back, esophigus and throat. I could clear my throat, laugh or cough without pain!
 
H

Halfpint

Well-known member
Joined
Feb 2, 2020
Messages
46
Location
Ontario
I could Not clear throat cough or laugh without pain!
 
Eleison

Eleison

Well-known member
Joined
Jun 21, 2008
Messages
808
Location
London
Hi Eleison, any idea how long with the stomach issues? I was back at emergency today, with lots of pain in stomach, chest, mid-back, esophigus and throat. I could clear my throat, laugh or cough without pain!
So sorry that you're in so much pain... That doesn't sound ok at all.

It was about a month or so that the stomach pain lasted for me I think.
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
13,963
Location
hiding behind the sofa
I would definatly get back to to your GP. Most meds have some side effects but it depends on whether they are manageable. I went thru loads of different ones till i found the ones that worked without too many side effects
 
H

Halfpint

Well-known member
Joined
Feb 2, 2020
Messages
46
Location
Ontario
Thank you all! I have been taking this med for 3 months persisting despite the side effects encouraged by strong nudges from Dr as I've never been able to tolerate any meds and they really wanted me to come to an effective time before I quit. Well now I've been on this so long there is likely to be some hard withdrawals.

Yes thank you for understanding and not judging like the Dr at the emerge. Why did you come here (like I didn't need to be there), I don't understand your pain? You know coming to the hospital takes a long time, and i am watching for the results (after 2.5 hrs i had simply asked the staff if the results were in.) I wanted to kick her in the teeth but figured she wasn't worth me getting all rilled up for! She must have been having a bad day or comparing me to all the other cases didn't really have anything left in her tank. Maybe she shouldn't have been in the emerge that day.
 
Eleison

Eleison

Well-known member
Joined
Jun 21, 2008
Messages
808
Location
London
So sorry you encountered an unhelpful doctor at the hospital.

Apparently this med is one that can be stopped abruptly with no side effects... Not that I've tried so I can't verify at all.
 
Top